MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 05-apr-2022.It was reported that balloon inflation failure occurred.A 2.25mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to inflate.The procedure was completed with another of the same device.There were no complications reported and the patient was stable.However, returned device analysis revealed shaft break.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.There were numerous kinks to the hypotube.There was a separation in the hypotube at 17.3cm from the strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.There was contrast in the inflation lumen and the balloon.The balloon was loosely folded.From the separation, the distal end of the device was connected to a touhy and prepped with an inflation device filled with water to inflate the device.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.Product analysis could not confirm the reported event, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14132244
Report Number2134265-2022-04208
Device Sequence Number14026171
Product Code LOX
UDI-Device Identifier08714729846499
UDI-Public08714729846499
Combination Product (Y/N)N
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0028133153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown